Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What causes severe itchiness and mild redness on the hands and the legs?

User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2007
Answered : 2500 Questions
Question
I am having severe itchiness on my hand and leg with mild redness. Unable to sleep due to this. I am recuperating from Dengue fever. My current platelet count is approx 1.5 lakhs. My platelet count dropped to 45thousand by 1st November , but since then there is a gradual increase in platelet count.

Since 31st October itching started. From 2nd November it has reached horrendous level. Feeling frustrated due to hand and leg itching. Have taken Ranitidine 150mg and Cetrizine to get rid of itchiness but there was no benefit. Any help will be greatly appreciated.
Posted Mon, 20 Nov 2017 in Skin Hair and Nails
 
 
Answered by Dr. Asmeet Kaur Sawhney 58 minutes later
Brief Answer:
Viral rash, antihistaminic and calamine lotion will help

Detailed Answer:
Hi
Thanks for being at Healthcaremagic
I have gone through your complaints and you seem to have started with a viral rash post dengue fever.
It is very common after dengue fever.
Nothing to worry as it will settle in a week's time.
If I was your treating doctor I would recommend you to take antihistaminic like tablet levocetrizine 5 mg twice daily for 1 week and apply a soothing lotion like calamine lotion on the affected areas of the body twice daily.
This should subside it.
Regards
Dr Asmeet
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor